Tokyo Journal of Mathematics

Truncated Bernoulli-Carlitz and Truncated Cauchy-Carlitz Numbers


Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


In this paper, we define the truncated Bernoulli-Carlitz numbers and the truncated Cauchy-Carlitz numbers as analogues of hypergeometric Bernoulli numbers and hypergeometric Cauchy numbers, and as extensions of Bernoulli-Carlitz numbers and the Cauchy-Carlitz numbers. These numbers can be expressed explicitly in terms of incomplete Stirling-Carlitz numbers.

Article information

Tokyo J. Math., Volume 41, Number 2 (2018), 541-556.

First available in Project Euclid: 20 November 2017

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 11R58: Arithmetic theory of algebraic function fields [See also 14-XX]
Secondary: 11T55: Arithmetic theory of polynomial rings over finite fields 11B68: Bernoulli and Euler numbers and polynomials 11B73: Bell and Stirling numbers 11B75: Other combinatorial number theory 05A15: Exact enumeration problems, generating functions [See also 33Cxx, 33Dxx] 05A19: Combinatorial identities, bijective combinatorics


KOMATSU, Takao. Truncated Bernoulli-Carlitz and Truncated Cauchy-Carlitz Numbers. Tokyo J. Math. 41 (2018), no. 2, 541--556.

Export citation


  • L. Carlitz, On certain functions connected with polynomials in a Galois field, Duke Math. J. 1 (1935), 137–168.
  • L. Carlitz, An analogue of the von Staudt-Clausen theorem, Duke Math. J. 3 (1937), 503–517.
  • L. Carlitz, An analogue of the Staudt-Clausen theorem, Duke Math. J. 7 (1940), 62–67.
  • C. A. Charalambides, Enumerative combinatorics (Discrete Mathematics and Its Applications), Chapman and Hall/CRC, 2002.
  • E.-U. Gekeler, Some new identities for Bernoulli-Carlitz numbers, J. Number Theory 33 (1989), 209–219.
  • D. Goss, Basic structures of function field arithmetic, Springer Berlin, Heidelberg, New York, 1998.
  • R. Gottfert and H. Niederreiter, Hasse-Teichmüller derivatives and products of linear recurring sequences, Finite Fields: Theory, Applications, and Algorithms (Las Vegas, NV, 1993), Contemporary Mathematics, vol. 168, American Mathematical Society, Providence, RI, 1994, pp. 117–125.
  • H. W. Gould, Explicit formulas for Bernoulli numbers, Amer. Math. Monthly 79 (1972), 44–51.
  • H. Hasse, Theorie der höheren Differentiale in einem algebraischen Funktionenkörper mit Vollkommenem Konstantenkörper bei beliebiger Charakteristik, J. Reine Angew. Math. 175 (1936), 50–54.
  • A. Hassen and H. D. Nguyen, Hypergeometric Bernoulli polynomials and Appell sequences, Int. J. Number Theory 4 (2008), 767–774.
  • A. Hassen and H. D. Nguyen, Hypergeometric zeta functions, Int. J. Number Theory 6 (2010), 99–126.
  • S. Jeong, M.-S. Kim and J.-W. Son, On explicit formulae for Bernoulli numbers and their counterparts in positive characteristic, J. Number Theory 113 (2005), 53–68.
  • K. Kamano, Sums of products of hypergeometric Bernoulli numbers, J. Number Theory 130 (2010), 2259–2271.
  • H. Kaneko and T. Komatsu, Cauchy-Carlitz numbers, J. Number Theory 163 (2016), 238–254.
  • A. N. Kochubei, Hypergeometric functions and Carlitz differential equations over function fields, arithmetic and geometry around hypergeometric functions, Volume 260 of the series Progress in Mathematics, 2007, pp. 163–187.
  • T. Komatsu, Hypergeometric Cauchy numbers, Int. J. Number Theory 9 (2013), 545–560.
  • T. Komatsu, Incomplete poly-Cauchy numbers, Monatsh. Math. 180 (2016), 271–288.
  • T. Komatsu, K. Liptai and I. Mező, Incomplete poly-Bernoulli numbers associated with incomplete Stirling numbers, Publ. Math. Debrecen 88 (2016), 357–368.
  • T. Komatsu, I. Mező and L. Szalay, Incomplete Cauchy numbers, Acta Math. Hungar. 149 (2016), 306–323.
  • T. Komatsu and C. de J. Pita Ruiz V., Truncated Euler polynomials, Math. Slovaca (to appear).
  • J. A. Lara Rodríguez, On von Staudt for Bernoulli-Carlitz numbers, J. Number Theory 132 (2012), 495–501.
  • S. Shirai and K. I. Sato, Some identities involving Bernoulli and Stirling numbers, J. Number Theory 90 (2001), 130–142.
  • O. Teichmüller, Differentialrechung bei Charakteristik $p$, J. Reine Angew. Math. 175 (1936), 89–99.
  • D. Thakur, Hypergeometric functions for function fields, Finite Fields Appl. 1 (1995), 219–231.